What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 8, 2:42 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 8, 2:42 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
342 PM EDT Wed Jun 8 2022
.SYNOPSIS...
Low pressure will track across the Ohio Valley through this
evening, promoting showers and thunderstorms. Weak high pressure
will gradually build in late Thursday and Thursday night.
Another disturbance will bring unsettled conditions late Friday
into Friday night.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have developed across the Tri-State
area near a northward advancing warm front, and also instigated
from an eastward moving MCV. Initial scattered convection may
be discrete/supercellular in nature, but as a
shortwave/deepening low approaches from the west later this
afternoon and evening, more widespread convection is expected
and convection may eventually take on more of a linear mode.
Expect a tight gradient of CAPE as the warm front moves to the
north, but sufficient instability to support organized and
possibly severe convection looks to move northward into much of
the CWA over the next several hours. Wind fields and shear look
pretty good too, and therefore there is the risk for all severe
hazards into this evening. Damaging winds and large hail are the
primary threats, however with the warm front and available
shear, rotating storms and isolated tornadoes will be possible.
In addition, heavy rainfall will occur in the strongest storms
and those areas that receive multiple rounds of heavy rainfall
and/or training could wind up with localized flash flooding.
As the low and shortwave move east across Ohio, convection will
push east with it and end from west to east this evening,
although lingering low level moisture will likely produce cloudy
skies for the overnight. Lows will drop into the mid to upper
50s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Northwest flow will be in place during the day on Thursday.
With lingering low level moisture, mostly cloudy skies will
persist through much of the day. Can't even rule out a few
sprinkles or very light showers, particularly over central Ohio.
High temperatures will only rise into the lower to mid 70s over
most of the CWA.
High pressure builds in for Thursday night, allowing for
partial clearing and lows mainly in the mid to upper 50s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As has been advertised, the long wave pattern across the CONUS will
undergo some amplification as we head into the upcoming weekend.
Another embedded s/wv in the flow will help carve out a mid level
trough over the Great Lakes. Will continue with a threat for showers
along with a low chance of thunder Friday/Friday night. Clouds and
pcpn will keep high temperatures on Friday below normal in the lower
to mid 70s.
For Saturday, the s/wv energy will departing, so other than some
lingering showers east in the morning, skies should eventually
become partly cloudy. The cool pattern will continue with highs
again in the lower to mid 70s.
By Sunday, the mid level trough will begin to shift a little more to
the east. However, a weak frontal boundary passing across the Great
Lakes may bring a low chance for a shower/storm to the north,
otherwise skies will be partly cloudy. Temperatures will begin to
modify with highs in the upper 70s to the lower 80s.
Long range models indicate that a mid level ridge will build north
and east into the Ohio Valley by next week. This will be marked by
an advancing warm front Monday night into Tuesday. Southerly flow
will bring more humid conditions into the area. And with rising
geopotential heights, temperatures will further warm. There will
also be a chance of showers/storms with the warm front, then low
chances of showers/storms in the hot and humid warm sector. Highs in
the mid/upper 80s on Monday will warm into the lower 90s by
Tuesday/Wednesday. By Tuesday/Wednesday, the heat and humidity could
boost heat index values into the 95 to 100 degree range.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Expect showers and thunderstorms to affect area terminals later
this afternoon into the early evening. Activity may initially
fire near a northward moving warm front, then additional
activity associated with low pressure and a mid level
disturbance will move from west to east across the area. Tried
to pinpoint the most likely timing of thunderstorms with MVFR
conditions at all terminals. Amendments to refine timing and/or
include strong winds gusts and lower visibilities will likely
become necessary later this afternoon. As low pressure moves
east later this evening, convection will end and winds shift to
the northwest, but low level moisture lingering is likely to
result in a stratus deck of clouds with prevailing MVFR to IFR
conditions. MVFR cigs may linger well into the morning on
Thursday before improving.
OUTLOOK...MVFR conditions are possible Friday night into
Saturday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...Hickman
AVIATION...BPP
Hazardous weather outlook, Jun 8, 10:27 AM EST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1127 AM EDT Wed Jun 8 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091530-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1127 AM EDT Wed Jun 8 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will move across the area this afternoon
and evening. Some of the storms will be severe, producing damaging
wind gusts and large hail. Isolated tornadoes are also possible. In
addition, heavy rainfall may lead to localized flash flooding. The
most likely time for severe weather looks to be from 3pm to 11pm.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon.
In the hours before
Local storm report, Jun 8, 3:14 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL BROOKSVILLE 38.68N 84.07W
06/08/2022 M0.50 INCH BRACKEN KY EMERGENCY MNGR
&&
JEGLocal storm report, Jun 8, 3:25 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLOOD 5 ENE MANCHESTER 38.71N 83.51W
06/08/2022 ADAMS OH TRAINED SPOTTER
WESTBOUND LANE US52 SUBMERGED IN HIGH WATER.
&&
JEGLocal storm report, Jun 8, 3:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 S WEST UNION 38.73N 83.53W
06/08/2022 E1.75 INCH ADAMS OH TRAINED SPOTTER
REPORTS OF GOLF BALL SIZE HAIL.
&&
CASpecial weather statement, Jun 8, 3:33 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
433 PM EDT Wed Jun 8 2022
OHZ088-082100-
Scioto OH-
433 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SCIOTO
COUNTY THROUGH 500 PM EDT...
At 433 PM EDT, a strong thunderstorm was located near Rome, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Portsmouth, Rosemount, Otway, Lombardsville, Friendship, Mcdermott,
West Portsmouth and Turkey Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3885 8327 3891 8308 3880 8297 3873 8297
3873 8303 3871 8304 3869 8307 3866 8327
TIME...MOT...LOC 2033Z 253DEG 22KT 3873 8331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Jun 8, 3:36 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
436 PM EDT Wed Jun 8 2022
OHZ062-063-072-082100-
Fayette OH-Clinton OH-Greene OH-
436 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAYETTE,
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES THROUGH 500 PM
EDT...
At 436 PM EDT, a strong thunderstorm was located near Sabina, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Washington Court House, Sabina, Jeffersonville, Bloomingburg,
Bowersville, Port William, Milledgeville, Octa, Melvin, Rosemoor,
Bloomington, Jasper Mills, Reesville and Bookwalter.
This includes I-71 in Ohio between mile markers 54 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1000 PM EDT for central,
southwestern and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3943 8371 3955 8382 3971 8357 3970 8338
3956 8332
TIME...MOT...LOC 2036Z 236DEG 24KT 3952 8369
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Jun 8, 3:38 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
438 PM EDT Wed Jun 8 2022
KYZ092-093-OHZ071-077-078-082115-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Warren OH-
438 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
KENTON, NORTHERN CAMPBELL, EASTERN HAMILTON, NORTHWESTERN CLERMONT
AND SOUTHWESTERN WARREN COUNTIES THROUGH 515 PM EDT...
At 438 PM EDT, a strong thunderstorm was located over University of
Cincinnati, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Covington, Norwood, Fort Thomas, Newport, Sharonville,
Blue Ash, Loveland, Reading, Montgomery, North College Hill, Madeira,
Wyoming, Cheviot, Fort Mitchell, Villa Hills, Milford, Mount Healthy,
Bellevue and Deer Park.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 21.
I-74 in Ohio between mile markers 14 and 19.
I-75 in Kentucky near mile marker 191.
I-75 in Ohio between mile markers 0 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Tornado Watch remains in effect until 1000 PM EDT for northern
Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3922 8464 3930 8437 3929 8435 3930 8435
3934 8420 3916 8425 3905 8459
TIME...MOT...LOC 2038Z 267DEG 30KT 3913 8454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Binau